Saturday, August 13, 2022
HomeFactsCan You Take Tylenol With Excedrin Migraine

Can You Take Tylenol With Excedrin Migraine

What Are Excedrinmigrainesingredients

Excedrin shortage vs. migraine sufferers

ExcedrinMigraine contains three active ingredients acetaminophen, aspirin and caffeine. These drugs combined work together to help relieve pain. Acetaminophen acts asa pain reliever and fever reducer. Aspirin helps reduce pain, inflammation, and swelling.Caffeine increases the effectiveness and enhances the pain-relieving function of analgesics such as aspirin and acetaminophen.

Can I Take Them At The Same Time

You can take ibuprofen and acetaminophen at the same time. Just make sure to not take more than the recommended dose.

Some people experience some stomach or abdominal pain when taking the two medications together. In this case, its better to alternate when you take each medication.

For example, you could take ibuprofen first, followed by acetaminophen four hours later, and then repeat this process as needed.

You could also alternate days. For example, if you take ibuprofen on Monday, take acetaminophen on Tuesday and so on.

How Can I Get My Blood Pressure Down Right Now

Here are some simple recommendations:

  • Exercise most days of the week. Exercise is the most effective way to lower your blood pressure.
  • Consume a low-sodium diet. Too much sodium causes blood pressure to rise.
  • Limit alcohol intake to no more than 1 to 2 drinks per day.
  • Make stress reduction a priority.
  • You May Like: Tylenol Migraine Dose

    What Happens If I Overdose On Excedrin

    Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.

    Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

    What May Interact With This Medicine

    Excedrin Migraine Caplets

    Do not take this medicine with any of the following medications:

    • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
    • methotrexate
    • medicines that stimulate or keep you awake
    • medicines that treat or prevent blood clots like enoxaparin, heparin, ticlopidine, warfarin
    • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen
    • other aspirin and aspirin-like medicines
    • some cough and cold medicines like pseudoephedrine
    • varicella live vaccine

    This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

    Also Check: Does Aspartame Cause Migraine Headaches

    What Is Wrong With Excedrin

    Why is there a shortage of Excedrin®? In their official statement, GlaxoSmithKline said theyve halted production because of inconsistencies in how we transfer and weigh ingredients. There isnt a nationwide shortage yet, but drugstores wont be able to restock once they run out of their current supply.

    What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

    Original article:

    Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

    Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a precautionary measure and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

    For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

    Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

    If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

    Font Size

    Don’t Miss: Can You Get A Sick Note For Migraines

    How To Take Excedrin

    Use Excedrin exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

    Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

    Take with food or milk if the medicine upsets your stomach.

    Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

    This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

    If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

    Store at room temperature away from moisture and heat.

    Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if its almost time for your next dose. Do not use two doses at one time.

    Proper Use Of Naratriptan

    Ask Dr. Nandi: Two Excedrin products are temporarily discontinued, company says

    Take naratriptan only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Using too much naratriptan may increase the chance of side effects.

    Do not use naratriptan for a headache that is different from your usual migraines. Talk to your doctor about what to do for regular headaches.

    To relieve your migraine as soon as possible, take naratriptan with water or other liquids as soon as the headache pain begins. Even if you get warning signals of a coming migraine , you should wait until the headache pain starts before using naratriptan.

    Ask your doctor ahead of time about any other medicine you may take if naratriptan does not work. After you take the other medicine, check with your doctor as soon as possible. Headaches that are not relieved by naratriptan are sometimes caused by conditions that need other treatment.

    If you feel much better after a dose of naratriptan, but your headache comes back or gets worse after a while, you may take one additional dose of naratriptan 4 hours after the first dose. Do not use more than 5 milligrams in any 24-hour period.

    Naratriptan comes with a patient information leaflet. It is very important that you read and understand this information. Be sure to ask your doctor about anything you do not understand.

    Recommended Reading: Cream Of Tartar Migraine

    Safe Over The Counter Pain Medication You Can Take While Breastfeeding

    Prices pulled from the Amazon Product Advertising API on:

    Product prices and availability are accurate as of the date/time indicated and are subject to change. Any price and availability information displayed on at the time of purchase will apply to the purchase of this product.

    Although Excedrin isnt ideal for breastfeeding women, other medicines are. Ibuprofen is usually the preferred choice. An extensive amount of research has been conducted on Ibuprofen, and it has been deemed safe for breastfeeding mothers.

    It also has a short half-life, meaning that its less likely to wind up in breastmilk. You can also take Naproxen on a short-term basis. Tylenol is another nice alternative.

    Nurtec Odt Side Effects

    Nurtec ODT can cause mild or serious side effects. The following lists contain some of the key side effects that may occur while taking Nurtec ODT. But these lists do not include all possible side effects.

    For more information about the possible side effects of Nurtec ODT, talk with your doctor or pharmacist. They can give you tips on how to deal with any side effects that may be concerning or bothersome.

    Note: The Food and Drug Administration tracks side effects of drugs it has approved. If you would like to notify the FDA about a side effect youve had with Nurtec ODT, you can do so through .

    Also Check: Cartilage Piercing Migraine

    You May Like: Tragus Piercing Stops Headaches

    What Drugs Are Good For Migraines

    If you have migraine attacks, try one of the drugs listed below. They all work best if you use them when the migraine is just beginning.

  • Start with a non-prescription pain drug that combines aspirin, acetaminophen, and caffeine . Or try non-steroidal anti-inflammatory drugs such as ibuprofen or naproxen .
  • If these drugs do not help, or your headaches are more severe, try one of the prescription migraine drugs called triptans, such as sumatriptan .
  • If triptans do not work, try dihydroergotamine nasal spray . This drug works even better as an injection . You or your doctor can do the injection.
  • If you have migraines often, or if they are very severe, ask your doctor about drugs to prevent headaches.

    What Is The Most Important Information I Should Know About Excedrin

    Excedrin Migraine

    Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

    You should not use this medicine if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

    Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.

    Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

    • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day
    • asthma or seasonal allergies

    Read Also: Can You Get A Fever With A Migraine

    Active Ingredients In Excedrin

    Excedrin has three active ingredients. Keep in mind that these are standard Excedrin tablets. Other varieties may include additional ingredients.

    Acetaminophen

    This is the same ingredient that is found in Tylenol. Some off-brand versions of Tylenol are simply sold as acetaminophen. It helps to relieve pain, including pain from headaches.

    This ingredient can make Excedrin useful for treating other aches and pains as well. Acetominophen is generally considered safe for breastfeeding women as long as it is used in moderation.

    Caffeine

    Excedrin contains a very low dosage of caffeine. Each tablet only has 65 mg of caffeine in it. Its considered safe for breastfeeding mothers to consume up to 300 mg of caffeine daily. This means that taking two Excedrin tablets is not going to put your baby at risk.

    Aspirin

    The third main ingredient found in Excedrin is aspirin. This ingredient is the one that is a problem for breastfeeding mothers.

    Aspirin is classified as a salicylate medication. These types of medication pose a risk to infants. Although it is rare, it can cause a condition known as Reyes syndrome.

    Reyes syndrome can result in swelling of the brain and lungs. This is particularly dangerous for infants and often results in infant death.

    A small dose of aspirin might not cause this. You may be able to take Excedrin and see no adverse effects. However, every time that you take aspirin its like rolling a dice.

    Excedrin Migraine Acetaminophen Aspirin

    RxCUI
    EXCEDRIN 250 MG / 250 MG / 65 MG Oral TabletPSN
    acetaminophen 250 MG / aspirin 250 MG / caffeine 65 MG Oral TabletSBD
    APAP 250 MG / ASA 250 MG / Caffeine 65 MG Oral TabletSY
    Excedrin Extra Strength Oral TabletSY
    Excedrin Menstrual Complete Oral TabletSY
    Excedrin Migraine Oral TabletSY
    acetaminophen 250 MG / aspirin 250 MG / caffeine 65 MG Oral TabletPSN
    acetaminophen 250 MG / aspirin 250 MG / caffeine 65 MG Oral TabletSCD
    APAP 250 MG / ASA 250 MG / caffeine 65 MG Oral TabletSY

    Recommended Reading: How To Beat Migraines Naturally

    Sleep When The Baby Sleeps

    Not getting enough sleep can wreak havoc on your body. One of the symptoms of being overly tired is a headache. Its your bodys way of trying to make you both slow down and lie down.

    Unfortunately, thats a bit easier said than done when youre a mother. If you can, ask your partner to keep the baby while youre asleep.

    Consider pumping your breastmilk so that someone else can feed the baby while you rest. You can also pick up a co-sleeper to make nighttime feedings easier. You dont even have to get out of bed to feed the baby!

    As soon as your baby falls asleep, consider taking a nap yourself. The laundry will still be there when you wake up.

    Address The Underlying Cause Of Your Headaches

    Update on the Excedrin recall

    I get tension headaches. It comes from sitting in certain positions too long. Granted, I can take over-the-counter medication, but I feel that simply masks the pain.

    Instead, I take frequent breaks. Ill type for a while, and then do some housework. Alternating like that keeps the headaches at bay.

    If youre not sure what is causing your headaches to consider speaking with your doctor. Sometimes, headaches can be due to stress. Certain vitamin deficiencies can also cause headaches. This is especially important if you did not get headaches before, and now you suddenly are.

    Recommended Reading: Service-connected Migraines

    Can I Take Excedrin Migraine With Tylenol

    Asked
    3 Aug 2009 by headhurts

    Mande

    Excedrin Migraine already has Tylenol in it. You shouldnt take more, because in long term it is bad for your liver.

    the ingredients in excedrine migraine are the same as regular migraine and in my opinion does absolutely nothing to reduce the effects of migraine.

    Can You Take Excedrin Migraine When Nursing

    Can you take prescription medication after taking exedrin for a migraine? Ingredients in Excedrin are present in breast milk and may harm a baby. Nervous Dont Know What to Do ! Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances. Maxalt waar te koop e cefalea, op recept que es lactancia melts quanto can you take excedrin migraine when nursing what is rpd used for, mechanism of action, wenn nicht wirkt. I will be praying for your success. I wish you a speedy recovery.

    Maxalt how many per day fda guidelines for ilac, vs amerge and advil migraine does make you gain weight rebound headaches overdose side effects can you overdose on can you take after excedrin migraine. The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Liver warning: This product contains acetaminophen.

    Read Also: How To Get A Migraine

    Excedrin Migraine With Tylenol 14 Drug Interactions

    We would like to show you a description here but the site wont allow us.Learn moreAbout This Item We aim to show you accurate product information, doctors in 147 specialties are here to answer your questions or offer youIf you are one of the unlucky 12 per cent of the worlds population that suffers from migraines, You should not take more than 1000 mg of Read More, acetaminophen , Excedrin migraine, caffeine, like cold medicines and of course, Aleve, First off, migraine pain has the power to stop you in your tracks, MO

    if i took two tylenol 2 hrs ago for a
    Can I take a Tylenol 8 or more

    Which Is Better For Migraines Advil Or Ibuprofen

    Pin on Products

    Ibuprofen is among the medications most often used for migraine pain. According to the American Migraine Foundation, NSAIDs are often nearly as effective as prescription medications for pain relief. 1 NSAIDs also cost less and are less likely than other medications to lead to medication overuse headaches.

    It works by inhibiting a chemical in the body that causes inflammation called prostaglandins. Some common side effects of ibuprofen include: Excedrin is a combination product which contains aspirin, acetaminophen , and caffeine. It is used primarily to treat migraine headaches and to ease pain.

    Recommended Reading: Do I Have A Migraine Quiz

    Apply Essential Oils Topically

    Topical treatment of essential oils is another option. Massage peppermint oils into your temples for relief from a headache. If you prefer to use lavender, rub a small amount above your upper lip. Inhaling lavender can help both reduce tension and the pain from your headache.

    This is a wonderful option for moms that do not want to diffuse essential oils in the house with their little ones. You get all of the benefits that essential oils provide, but you know that your little one is safe.

    Excedrin Migraine Information From Drugscom

    Each tablet of Excedrin Migraine contains 65 milligrams of caffeine, can cause severe liver damage, and yesterday I finally decided to take 1 because Ive been diagnosed with migraines, Excedrin is just a blend of aspirin, Advil is a Non-Steroidal Anti-Infammatory Drug that has some mild blood thinning properties, Excedrin , Excedrin Extra Strength and Excedrin Migraine, explains Brian M, Combining these ingredients results in two pain relievers plus an amplifier to enhance the analgesic effect, Aspirin and acetaminophen both have pain-relieving properties, Doctors have always said that that because of chronic sinus infections I would have severe headaches, Current usage is 2-3 every 4 6 hours.If youve been using Excedrin to treat your migraine headache pain, Taking more than 2 caplets in 24If youve been using Excedrin to treat your migraine headache pain, Some people who get migraines do see their symptoms go away over time.

    Recommended Reading: Migraine Quiz

    Precautions While Using Naratriptan

    It is very important that your doctor check your progress at regular visits. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it.

    Do not take naratriptan if you have used other triptan or ergot-type migraine medicines within the past 24 hours. Some examples of triptan medicines are almotriptan , eletriptan , frovatriptan , rizatriptan , sumatriptan , and zolmitriptan . Some examples of ergot-type medicines are dihydroergotamine and ergotamine .

    Naratriptan may cause serious allergic reactions, including anaphylaxis. Anaphylaxis can be life-threatening and requires immediate medical attention. Call your doctor right away if you have a rash, itching, trouble breathing, trouble swallowing, or any swelling of your hands, face, or mouth while you are using naratriptan.

    Check with your doctor if you used naratriptan and your migraine did not go away, or if your migraine got worse or started occurring more often.

    Naratriptan may cause problems if you have heart disease. If your doctor thinks you might have a problem with naratriptan, he or she may want you to take your first dose in the doctors office or clinic.

    Check with your doctor right away if you have chest discomfort, jaw or neck tightness after taking naratriptan. Also, tell your doctor if you have sudden or severe abdominal or stomach pain or bloody diarrhea after using naratriptan.

    RELATED ARTICLES

    Popular Articles